I have experienced some 'drop attacks' (I think that's what they'd be labelled), and I would like to know what type of specialist I should ask my GP to refer me to. I don't know if the drop attacks are seizure related or inner ear related. In the case of seizure, I guess I would ask to be referred to a neurologist. But if they are inner-ear related, what type of specialist should I ask to be referred to?
(I have posted a description of the 'attacks' in a previous thread, though I have also copy-pasted it below.)
There is no warning. I lose sense of what direction is up and what is down. It feels like the room or street is swaying (not spinning - it is more like the tipping I would expect from a severe earthquake).
I'm not sure if this tipping/swaying is because I am losing balance and therefore my sense of what is up and what is down (vertigo), or if it's because I'm falling and therefore viewing the world at the angle my head is. But the predominant feeling is of the ground swaying/tipping.
I collapse to the ground and it lasts for a few seconds.
I'm not sure, there may be temporary paralysis, for a few seconds - it is difficult to tell, but I think I lose control of my muscles. It happened a few days ago when I was sitting on the bus: my head tipped over to one side and I couldn't move for a few seconds while it lasted.
It has happened 4 times in my life. One time when I was standing, once when I was walking, and twice while I was sitting.
I was not under the influence of drugs or alcohol. I was not particularly hot or cold, and one of the times I was outside in the fresh air. There is no pain.
I am male, 33 years old.
The first time it happened was approximately 8 years ago, the second time approximately 7.5 years ago. Then the third time wasn't until about 2 months ago. And the fourth time was a few days ago.
If anybody has any ideas about what this could be, or ideas on what area I should research to try to find out, I would be very appreciative of any info.
Thank you very much, Richard
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?